Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

High uncontrolled BP - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1721 Questions
Doctor :   Hi
Doctor :   How may i help you?
User :   Thank you doctor!
User :   My mother is having high BP since long time... She has been using ELSPOT (Losartan Potassium Tablets) & Corbis (Bisoprolol Fumarate)
Doctor :   Ok
Doctor :   Is she under control
User :   It is still not completely under control.
User :   It was as high as 200/160 then it came to 160/100
User :   and then to 140/100..
Doctor :   is she follwing diabetic diet
User :   Her age is 60
User :   She is not following any diet.. it is normal diet
Doctor :   Since whe she is daignosed High BP
User :   Almost 8 yrs
Doctor :   Ok
Doctor :   Has her drugs been constanly changed
Doctor :   I meant shiftinmg to higher doses
User :   She has been using calcium
Doctor :   Ok
Doctor :   All she needs now is some extra care
User :   So are there any side effects of using those two pairs of tablets..
Doctor :   PLz do find out whther she is any kind of stress
Doctor :   Thats the main reason for uncontrolled Bp
User :   She is not under any major stress
Doctor :   And was her cholesterol values normal
User :   cholosterol has been tested and is normal...
Doctor :   Even minor tensions will haev impact
Doctor :   That could be analysed only when dealt personally
User :   ok.. we are mainly concerned if there will be any side effects of using those tablets for long time..
Doctor :   There is alwasy some amount of stress with elderly
Doctor :   Mostly regarding their health the more anxious she is the more BP rises
Doctor :   No
Doctor :   She is using the best medicines
Doctor :   And the draw back is once she becomes irregular on meds there will be rebound hypertension
User :   ok.. are they both needed to control the High BP
Doctor :   Yes
User :   or can she be only on corbis... Infact she was only on Corbis for some time earlier
Doctor :   Yes but when she has high values on Bp
Doctor :   Losartan is the drug of choice
Doctor :   High BP values for long times produces serious issues
Doctor :   IT can also lead to stroke
User :   ok
Doctor :   Considering her age its important to keep her values normal
User :   What would be considered High BP
Doctor :   Anything above 130/ 90
Doctor :   But when crosses 140/100 needs immidiete reduction
User :   So you are saying that she should use Losartan (Elspot) when it is around and above 130/90
Doctor :   Yes
Doctor :   And once started the drug should not be stopped
Doctor :   As they tend to produce rebound hypertension
Doctor :   So in any case BP is normal too she will require a minimal dose
User :   ok.. right now she is taking one tablet each per day...
User :   so in case it comes to 120/90 or so can she reduce the dosage of Elspot (losartan)... say alternate day..
Doctor :   You mean both
Doctor :   No
User :   yes I mean she is taking right now Elspot (one) & COrbis(one) per day...
Doctor :   If Bp remains undercontrol for mor XXXXXXXX month then after consulting cardiologist
Doctor :   We should noit reduce dose by self
User :   ok.
Doctor :   Is there anything else i can help you?
User :   Thank you very much doctor.
User :   Your feedback was very helpful.
Doctor :   Your are welcome
Doctor :   Thanks for consulting me
User :   Thanks Doctor. bye for now
Doctor :   Bye for now
Doctor :   Good night
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor